Alert archive / Colorado / Frost Advisories in 2016

Frost Advisory 1, NWS Denver/Boulder, CO

September 25, 201612 counties in Colorado

NWS Denver/Boulder, CO issued this frost advisory at Sep 25, 2016, 3:45 PM MDT for 12 counties in Colorado. It took effect at Sep 26, 2016, 2:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2016, 3:45 PM MDT (21:45 UTC)
In effect from
Sep 26, 2016, 2:00 AM MDT
Expired
Sep 26, 2016, 8:00 AM MDT
In force
6 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 69 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

551 
WWUS75 KBOU 252145
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
345 PM MDT SUN SEP 25 2016

...COOL TEMPERATURES OVER PARTS OF NORTHEAST COLORADO TONIGHT...

.A HIGH PRESSURE RIDGE OVER COLORADO WITH A DRY AIRMASS IS GOING
TO LEAD TO CLEAR SKIES OVERNIGHT. THIS WILL ALLOW TEMPERATURES
OVER PARTS OF NORTHEAST COLORADO TO DROP TO NEAR THE FREEZING
MARK. PARTS OF NORTHERN WELD COUNTY AND THE PALMER DIVIDE ARE
EXPECTED TO SEE OVERNIGHT LOW TEMPERATURES IN THE LOWER 30S.
PATCHY FROST IS EXPECTED TO DEVELOP DURING THE PRE-DAWN HOURS.

COZ041-042-046-260545-
/O.NEW.KBOU.FR.Y.0001.160926T0800Z-160926T1500Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...AGATE...HUGO...LIMON...MATHESON
345 PM MDT SUN SEP 25 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT MONDAY. 

* TEMPERATURE...LOW TEMPERATURES WILL BE BETWEEN 32 AND 36
  DEGREES. 

* IMPACTS...PEOPLE WITH TENDER VEGETATION SHOULD PROTECT THEIR
  PLANTS OR HARVEST SENSITIVE CROPS...LIKE TOMATOES.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
188 
WWUS75 KBOU 260210
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
810 PM MDT SUN SEP 25 2016

...COOL TEMPERATURES OVER PARTS OF NORTHEAST COLORADO TONIGHT...

.A HIGH PRESSURE RIDGE OVER COLORADO WITH A DRY AIRMASS IS GOING
TO LEAD TO CLEAR SKIES OVERNIGHT. THIS WILL ALLOW TEMPERATURES
OVER PARTS OF NORTHEAST COLORADO TO DROP TO NEAR THE FREEZING
MARK. AS A RESULT FROST IS EXPECTED TO DEVELOP DURING THE PRE-
DAWN HOURS...MAINLY IN LOW LYING AREAS.

COZ038-043>045-047>051-261015-
/O.EXA.KBOU.FR.Y.0001.160926T0800Z-160926T1500Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...
FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL...
LEADER...FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK...
MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
810 PM MDT SUN SEP 25 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT MONDAY. 

* TEMPERATURE...LOW TEMPERATURES WILL BE BETWEEN 32 AND 36 
  DEGREES. 

* IMPACTS...PEOPLE WITH TENDER VEGETATION SHOULD PROTECT THEIR 
  PLANTS OR HARVEST SENSITIVE CROPS...LIKE TOMATOES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

COZ041-042-046-261015-
/O.CON.KBOU.FR.Y.0001.160926T0800Z-160926T1500Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...AGATE...HUGO...LIMON...MATHESON
810 PM MDT SUN SEP 25 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT
MONDAY...

* TEMPERATURE...LOW TEMPERATURES WILL BE BETWEEN 32 AND 36
  DEGREES. 

* IMPACTS...PEOPLE WITH TENDER VEGETATION SHOULD PROTECT THEIR 
  PLANTS OR HARVEST SENSITIVE CROPS...LIKE TOMATOES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
241 
WWUS75 KBOU 261019
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
419 AM MDT MON SEP 26 2016

COZ038-041>051-261500-
/O.CON.KBOU.FR.Y.0001.000000T0000Z-160926T1500Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON...
FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...
WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...
LIMON...MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...
CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...
OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
419 AM MDT MON SEP 26 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* TEMPERATURE...LOW TEMPERATURES WILL BE BETWEEN 30 AND 36
  DEGREES.

* IMPACTS...PEOPLE WITH TENDER VEGETATION SHOULD PROTECT THEIR 
  PLANTS OR HARVEST SENSITIVE CROPS...LIKE TOMATOES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
960 
WWUS75 KBOU 261400
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
800 AM MDT MON SEP 26 2016

COZ038-041>051-261500-
/O.CAN.KBOU.FR.Y.0001.000000T0000Z-160926T1500Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON...
FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...
WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...
LIMON...MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...
CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...
OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
800 AM MDT MON SEP 26 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE FROST
ADVISORY FOR NORTHEAST COLORADO.

AS OF 8 AM MDT TEMPERATURES ACROSS THE ADVISORY AREA HAVE WARMED
INTO THE LOW TO MID 40S.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this frost advisory went out at Sep 25, 3:22 PM MDT, 23 minutes earlier.

Area forecast discussion, Sep 25, 3:22 PM MDT, 23 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
322 PM MDT Sun Sep 25 2016

.SHORT TERM...(This evening through Monday)
Issued at 322 PM MDT Sun Sep 25 2016

Strong high pressure over the western U.S. and the Great Basin
will keep the dry airmass over Colorado through the next 24 hours
and beyond. Skies will be nearly cloud free. Temperatures on the
plains will be cooling into the 30s with some parts of northern
Weld County and the Palmer Divide dropping close to the freezing
mark. Will issue a Frost Advisory for zones 41, 42 and 46 to
account for these coolest areas on the plains. Otherwise,
temperatures should be some 5 to 10 degrees warmer tomorrow
afternoon as the west to northwest flow aloft advects warmer
air over the Rocky Mountain reigon.

.LONG TERM...(Monday night through Sunday)
Issued at 322 PM MDT Sun Sep 25 2016

There is upper ridging over Colorado and weak flow aloft Monday
night through Wednesday night. There is a close upper low over the
southwestern United states that moves north into northern Arizona
on Wednesday. It weakens and is centered around the northwestern
corner of Colorado Thursday morning at 12Z. There is weak downward
or neutral synoptic scale energy over the forecast area Monday
night through Tuesday night. There is weak upward motion on
Wednesday and Wednesday night. The boundary layer winds should
adhere to normal diurnal trends all five periods. For moisture, it
is very dry through mid day Wednesday, then mid and upper level
cloudiness move in from the west. There is no CAPE progged over
the CWA through Wednesday night. There is no measurable
precipitation on the QPF fields through midnight Wednesday night,
then a tiny bit west of the divide through 12Z Thursday morning.
Well keep things dry. For temperatures, Tuesday's highs are 2-4 C
warmer then Monday's. Wednesday's highs are close to Tuesday's.
For the later days, Thursday through Sunday, southwesterly flow
aloft will dominate Colorado weather. There is a bit of energy and
moisture here and there, mainly for just some hope of pops in the
mountains. Temperatures are fairly warm all four days.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 322 PM MDT Sun Sep 25 2016

Skies will remain clear over the next 24 hours as high pressure
builds over the state. Winds will be either light and variable or
out of the northeast through the rest of this afternoon and the
southerly overnight. A similar situation will develop Monday as
the northwesterly flow aloft mixes to the surface and then
produces an anti-cyclonic circulation along the lee of the Front
Range foothills. Aviation impacts will be minimal.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 2 AM to 9 AM MDT Monday for COZ041-042-046.

&&

SHORT TERM...Dankers
LONG TERM...RJK
AVIATION...Dankers
Hazardous weather outlook, Sep 25, 10:30 AM MDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1030 AM MDT SUN SEP 25 2016

COZ030>051-261630-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1030 AM MDT SUN SEP 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DRY WEATHER IS EXPECTED THROUGH MID-WEEK WITH A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS...MOSTLY OVER THE MOUNTAINS...FROM
WEDNESDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Frost Advisories in Colorado, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.